MAUDE Adverse Event Report: SORIN GROUP ITALIA INSPIRE 8 HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL RESERVOIR; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA INSPIRE 8 HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL RESERVOIR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 050716
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H.11.Livanova manufactures the inspire 8f hollow fiber oxygenator with integrated arterial filter and hardshell.Livanova initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italia has received a report of increased trans-membrane pressure across inspire oxygenator during a procedure.Medical team elected to change-out the oxygenator.Patient consequences were not disclosed.
 
Additional Manufacturer Narrative
H11: customer was duly requested during follow-up to indicate the pre-membrane and post-membrane pressure values reached, to verify if any unexpected medical intervention was taken, to specify how the patient was impacted and to confirm the surgical phase and the time duration of the change-out of the product.No further details were provided, except for the patient status: the patient is doing well post-surgery.Review of the livanova complaints database highlighted that the noticed batch of product was not involved in any other similar incidents, nor any concerning adverse trend for this kind of failure was identified.Based on the available information, and considering the investigation results of a previous similar complaints database, the reported event was reasonably traced back to the unexpected and progressive build up of biological material (platelet aggregates and fibrin mass) inside the oxygenator fibers during the procedure.Livanova conducted a literature and technical analysis about the trans-membrane oxygenator pressure gradients.Pressure drop excursion across the oxygenator is a known phenomenon reported in literature in all membrane oxygenators.The main cause of the pressure excursion has been identified in the platelet activation and adhesion within the oxygenator that progresses to increase resistance to blood flow during cardiopulmonary bypass.The factors influencing pressure excursions can be assigned to three main areas, surgery clinical impact, cardiopulmonary by-pass clinical impact, pathological patient conditions.Research on the phenomenon consistently concludes that the pressure excursion is complex and multifactorial and in most of the cases none of the factors considered singularly causes the phenomenon.An accurate analysis and monitoring of the factors identified can lead to the reduction of the phenomenon during cardiopulmonary by-pass.Nevertheless, at current state of knowledge the complex nature of the phenomenon does not allow its complete elimination.
 
Event or Problem Description
See initial report.

Brand Name
INSPIRE 8 HOLLOW FIBER OXYGENATOR WITH INTEGRATED HARDSHELL RESERVOIR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALY
via statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key21156548
Report Number9680841-2025-00003
Device Sequence Number7573219
Product Code DTZ
UDI-Device Identifier38033178112384
UDI-Public(01)38033178112384(17)271014(10)2410140060(240)050716
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number050716
Device Lot Number2410140060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer03/03/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown